Alert archive / West Virginia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 102, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jul 28, 2000, 1:33 PM EDT for McDowell County, Wyoming County, West Virginia. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 28, 2000, 1:33 PM EDT (17:33 UTC)
- Expired
- Jul 28, 2000, 2:15 PM EDT
- In force
- 42 min
- Issued by
- NWS Charleston, WV
- Area
- Whole counties
Counties McDowell County, WV, Wyoming County, WV
The radar
The Charleston,WV radar (KRLX), 91 km from the middle of the area, began a volume at 17:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 1:55 PM EDT | Hail 0.75 | Pineville, WV | |
| Jul 28, 2:02 PM EDT | Thunderstorm Wind | Davy, WV | A few trees and several large branches were fallen by the wind. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 5.6 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 360 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 998 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KRLX 281737 RRD SVRCRW TTAA00 KCRW 281733 WVC047-109-281815- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 133 PM EDT FRI JUL 28 2000 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MCDOWELL COUNTY IN WEST VIRGINIA... WYOMING COUNTY IN WEST VIRGINIA... * UNTIL 215 PM EDT... * AT 122 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES NORTH OF DAVY...MOVING EAST AT 25 MPH. * SOME LOCATIONS IN THE WARNING AREA INCLUDE...WELCH AND PINEVILLE. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING OTOLL FREE...877-633-6772. $$ LAT...LON 3761 8169 3743 8170 3742 8135 3760 8136
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 10:41 AM EDT, 2 hours 52 minutes earlier.
Area forecast discussion, Jul 28, 10:41 AM EDT, 2 hours 52 minutes before
WVZ005>011-013>020-024>040-046-047-OHZ066-067-075-076-083>087-KYZ101> 103-105-VAZ003-004-282030- AREA FORECAST DISCUSSION...CORRECTED EXPIRATION TIME NATIONAL WEATHER SERVICE CHARLESTON WV 1041 AM EDT FRI JUL 28 2000 CURRENT FORECAST LOOKS TO BE ON TRACK ONCE AGAIN. SURFACE BASED CAPES PEAK OUT IN THE 2000-300 J/KG POSSIBLE BASED OFF MODIFIED 12Z SOUNDINGS FROM RNK AND ILN. LOOKS LIKE A CHANCE OF SHOWERS AND THUNDERSTORMS FOR THE FORESEEABLE FUTURE. CURRENT FORECAST TEMPERATURES LOOK REASONABLE...AND WILL BE LEFT ALONE. .RLX... WV...NONE. VA...NONE KY...NONE. OH...NONE. .END/BELK
In the hours before
Local storm report, Jul 28, 1:27 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
127 PM EDT FRI JUL 28 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1210 PM LINN WV .75 INCH HAIL
07/28/00 GILMER AUTOMOBILE DAMAGED PAINT
CHIPPED AND TOP DAMAGED
HAIL RANGED FROM PEA TO
DIME SIZE
1220 PM ALUM BRIDGE WV .75 INCH HAIL
07/28/00 LEWIS DIME SIZE HAIL AND
` MULTIPLE LIMBS DOWN FROM
TREESThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 11:59 AM EDT | Severe Thunderstorm Warning | RLX | Gilmer, Lewis | 46 min |
| Jul 28, 2:26 PM EDT | Severe Thunderstorm Warning | RLX | McDowell | 34 min |
| Jul 28, 2:59 PM EDT | Severe Thunderstorm Warning | RLX | Wayne | 31 min |
| Jul 28, 3:04 PM EDT | Severe Thunderstorm Warning | RLX | Lincoln | 26 min |
| Jul 28, 3:10 PM EDT | Severe Thunderstorm Warning | RLX | Putnam | 35 min |
| Jul 28, 3:26 PM EDT | Severe Thunderstorm Warning | RLX | Jackson | 34 min |
| Jul 28, 3:33 PM EDT | Severe Thunderstorm Warning | RLX | Kanawha, Putnam | 42 min |
| Jul 28, 3:34 PM EDT | Severe Thunderstorm Warning | RLX | Logan | 41 min |
| Jul 28, 4:08 PM EDT | Severe Thunderstorm Warning | RLX | Boone | 37 min |
| Jul 28, 4:11 PM EDT | Severe Thunderstorm Warning | RLX | Kanawha | 34 min |
| Jul 28, 4:22 PM EDT | Severe Thunderstorm Warning | RLX | Raleigh | 38 min |
| Jul 28, 4:30 PM EDT | Severe Thunderstorm Warning | RLX | Fayette | 45 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.